I saw zbaby post about current med mix, and I dident see anyone on Abilify. My pdoc just started me on this new med. dose anyone know anything about this med? Im also taking Lamictal, klonopin,and effexor. Ive been thinking about cutting out the Klonopin and effexor because im not sure about all these diff med mix's. thanks for any input
First of all, don't just drop any meds without consulting your doc first. I don't know about the ones you're on, but some require that you get off them slowly.
I have taken abilify for a couple months about a year ago. It made me sort of groggy, so I think I ended up changing to taking it at night rather than in the morning. It definitely calmed down a period of hypomania, and agitation, and made me easier to be around. I was on a pretty low dose, though I don't remember the exact amount. My doc seemed pretty adamant that it was for temporary use only, but I never got a good reason why from her.
I am not sure what dosage I was on. In addition to the lamictal, I was just as if not more manic then ever. I was switched over to lithium instead and that calmed things down considerably. Good luck seems as though its a bunch of trial and error.
Hi! I have been taking abilify for a little while now and so far it really seems to be working out for me. I feel more motivated in the day. My Pdoc put me on lamictal too about three months ago and although it was painfully slow increasing the dose it seems to be going really well. i have noticed no side effects from either one of them and i usually get every side effect or so it seems. I agree with the other person who posted about getting off the other meds and consulting your PDoc. I was on effexor a few years back and I needed to slowly decrease from it because of the withdrawls. The combo of lamictal and abilify seems to be helping me lose some weight, which i gladly acccept after gaining 60+ pounds on risperidol. Anyway I hope the abilify works out for you.
I have taken Abilify for about 1 1/2 now. It makes me lethargic so I had to take it during the night, until my pdoc decided to have me cut the pills into thirds, and I take it 3 times a day..... and now I'm feeling GGrrrrreeatt!... It gives me clarity, has eased the depression, and helped with delusions. Most people who are on Abilify tend to lose weight; however, I'm one of the people who has gained weight while taking the drug. I've gained about 18 pounds.
Due to the weight gain, I'm not going to change the med because of how well I'm doing on it. I'm trying to adjust my eating and exercise habits. If I can do that then I'll win the weight battle. Normally I'm a thin person so right now I'm about to go nuts with this weight gain....
It seems that when something is going just right, ( like taking Abilify ), there is always a "hitch in the road" that you have to pass. I just know you can lose that unwanted 18 lbs. with your positive additude, eating and exercise habits.
Where there's a "Will" there is always a "Way". You know ME !
thank you all for your input and responces i feel better already with just the possative feed back ,thank you all. I will talk to my pdoc before going off any meds thank you again and i hope everyone is feeling well try to stay out of the heeeeeeeeet!!!!!!
I can't say enough good things about abilify. When I'm on it my moods are more stable and I don't have anywhere near the level of paranoia that I have without it. Also I haven't had any side effects from it. It has literally been my miracle drug.
I've been on Abilify now for about 6 months after being on various other antipsychotics that did nothing for me except make me tired and fat. And after being on risperdal for 2 years and gaining over 45 pounds from it, because it gave me a Thyroid problem, Abilify was a nice change... I've lost the 45 pounds that i gained plus on Abilify... Plus with abilify you can still take cold medication with it unlike other older antipsychotics. And when i got on Abilfy my periods went back to normal... because theres a certain ingredient in Risperdal that makes them all ****ed up.
I take Abilify. It can cause a person to become a) anxious or b) drowsy. I am one of the few people whom it causes to become drowsy. Mostly it causes individuals to become anxious, so if this happens to you, please inform your pdoc so they can help you adjust your meds or split the dosage and change the timing of when you take the drug. That is what my pdoc did with mine. I used to take it all in the morning and then I was so doped out on it that I was falling asleep during the day. Then he split it up into three incriments, where I take it three times a day now, and I'm doing just fine on it. It keeps me at an even keel. I no longer have hallucinations of where I think my DH is cheating on me, or that people are talking about me, etc. and it has helped my depression a lot too. It really has given me a lot of my energy back.
Not every drug is for every person. This drug might not be for you so take it one day at a time. If it works, Yeah! If it doesn't, then there are other drugs out there on the market that are parallel to Abilify that your pdoc can try again. Give yourself time. Finding the right med cocktail takes time. It took me a year or so to find the right one.